Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 87, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 4, 2012, 6:41 PM CDT for 4 counties in Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 6:41 PM CDT (23:41 UTC)
- Expired
- May 4, 2012, 7:17 PM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Colfax County, NE, Madison County, NE, Platte County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 104 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| May 4, 5:52 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2705 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676 WUUS53 KOAX 042341 SVROAX NEC037-119-141-167-050030- /O.NEW.KOAX.SV.W.0087.120504T2341Z-120505T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 641 PM CDT FRI MAY 4 2012 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COLFAX COUNTY IN NORTHEAST NEBRASKA... MADISON COUNTY IN NORTHEAST NEBRASKA... PLATTE COUNTY IN NORTHEAST NEBRASKA... SOUTHWESTERN STANTON COUNTY IN NORTHEAST NEBRASKA... * UNTIL 730 PM CDT * AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF LINDSAY TO PLATTE CENTER...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF NORFOLK TO 11 MILES NORTHWEST OF COLUMBUS...AND MOVING NORTHEAST AT 20 MPH. THESE STORMS HAVE PRODUCED GOLF BALL SIZE HAIL SOUTHWEST OF TARNOV AND IN NEWMAN GROVE SINCE 6 PM. * LOCATIONS IMPACTED INCLUDE... MADISON...LEIGH...CRESTON...HUMPHREY...TARNOV AND CORNLEA. THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 126 AND 149. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4182 9772 4198 9737 4161 9709 4155 9748 TIME...MOT...LOC 2335Z 219DEG 17KT 4180 9763 4158 9745 WIND...HAIL 60MPH 1.75IN $$ MILLER
3 follow-up statements
746 WWUS53 KOAX 042346 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 646 PM CDT FRI MAY 4 2012 NEC037-119-141-167-050030- /O.CON.KOAX.SV.W.0087.000000T0000Z-120505T0030Z/ COLFAX NE-PLATTE NE-MADISON NE-STANTON NE- 646 PM CDT FRI MAY 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHWESTERN COLFAX...PLATTE...MADISON AND SOUTHWESTERN STANTON COUNTIES... AT 645 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF MADISON TO 6 MILES NORTHEAST OF PLATTE CENTER...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF NORFOLK TO 12 MILES NORTH OF COLUMBUS... MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MADISON...LEIGH...CRESTON...HUMPHREY...TARNOV AND CORNLEA. THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 126 AND 149. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4182 9772 4198 9737 4161 9709 4155 9748 TIME...MOT...LOC 2345Z 220DEG 16KT 4181 9760 4162 9741 WIND...HAIL 60MPH 1.25IN $$ MILLER
625 WWUS53 KOAX 042356 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 656 PM CDT FRI MAY 4 2012 NEC037-119-141-167-050030- /O.CON.KOAX.SV.W.0087.000000T0000Z-120505T0030Z/ COLFAX NE-PLATTE NE-MADISON NE-STANTON NE- 656 PM CDT FRI MAY 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHWESTERN COLFAX...PLATTE...MADISON AND SOUTHWESTERN STANTON COUNTIES... AT 654 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF MADISON TO CRESTON... OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF NORFOLK TO 17 MILES NORTH OF COLUMBUS...MOVING NORTHEAST AT 20 MPH. AT 647 PM QUARTER SIZE HAIL WAS REPORTED IN HUMPHREY FROM ONE OF THESE STORMS. LOCATIONS IMPACTED INCLUDE... MADISON...LEIGH...CRESTON...HUMPHREY...TARNOV AND CORNLEA. THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 126 AND 149. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4182 9772 4198 9737 4161 9709 4155 9748 TIME...MOT...LOC 2354Z 211DEG 17KT 4186 9758 4168 9742 WIND...HAIL 60MPH 1.25IN $$ MILLER
231 WWUS53 KOAX 050017 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 717 PM CDT FRI MAY 4 2012 NEC141-167-037-119-050040- /O.CAN.KOAX.SV.W.0087.000000T0000Z-120505T0030Z/ COLFAX NE-PLATTE NE-MADISON NE-STANTON NE- 717 PM CDT FRI MAY 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLFAX... PLATTE...MADISON AND SOUTHWESTERN STANTON COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND WEAKENED A LITTLE. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 4182 9772 4198 9737 4161 9709 4155 9748 TIME...MOT...LOC 0016Z 219DEG 17KT 4186 9758 4168 9742 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:26 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 4, 3:26 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 326 PM CDT FRI MAY 4 2012 .DISCUSSION... FORECAST CONCERNS ARE MAINLY CONVECTION CHANCES/STRENGTH THROUGH SUNDAY. FOR TONIGHT...EXTREMELY UNSTABLE CONDITIONS PREVAILED SOUTH OF AFTERNOON CONVECTION WITH MLCAPE 2000-3500 J/KG WITH LITTLE CIN OVER MUCH OF THE FORECAST AREA PER 19Z SPC MESO PAGE. ISOLATED SEVERE CONVECTION WHICH DEVELOPED ON NRN EDGE OF HIGHER INSTABILITY PUSHED OUTFLOW FARTHER S INTO NERN NEBRASKA WHICH MAKES EVOLUTION OF CONVECTION SOMEWHAT QUESTIONABLE. SOME SHORTER TERM MODELS...I.E. 12Z 4KM WRF DID NOT PICK UP ON AFTERNOON CONVECTION IN NERN NEBR BUT BROUGHT ADDITIONAL DEVELOPMENT SWD INTO THAT AREA AFTER 00Z WITH 12Z GFS/NAM DOING SO LIKEWISE. MEANWHILE SOME STABILIZATION BEHIND CURRENT CONVECTION COULD CREATE A LULL IN ACTIVITY FOR A WHILE THIS EVENING. HOWEVER...FEEL NET EFFECT COULD BE WITH LOW LEVEL JET FOCUSED ON OUTFLOW AND RICH MOISTURE IN PLACE...H85 12Z DWPTS PER U.A AT +15 DEG C....CONTINUED REGENERATION AND AREAS OF HEAVY RAIN COULD COEXIST WITH SEVERE THREAT NE ZONES THIS EVENING. BOTH WILL BE INCLUDED IN GRIDS. ALTHOUGH CHANCES OF CONVECTION APPEAR MUCH LESS FARTHER SE...HIGH INSTABILITY AND LITTLE/NO CIN COULD LEAD TO DEVELOPMENT S OF WATCH AREA...ALBEIT CHANCES WHERE CU FIELD HAS LEFT...OVER THE FAR S...APPEAR PRETTY SMALL UNLESS SOME ACTIVITY WOULD SHIFT INTO THAT REGION LATE TONIGHT. OTHERWISE...MENTIONED FOG AND INCREASED SKY GRIDS AGAIN LATE TONIGHT/SATURDAY MORNING WITH HIGH DWPTS STILL IN PLACE. FOR SATURDAY/SATURDAY NIGHT...GFS/ECMWF HOLD OFF WITH QPF GENERATION UNTIL BASICALLY AFTER 00Z FOR FORECAST AREA. HOWEVER... POTENTIAL OUTFLOW BOUNDARIES AND EVEN HIGHER AMOUNTS OF MOISTURE/INSTABILITY COULD ALLOW FOR DEVELOPMENT IN AFTERNOON AND RAISED POPS NW ZONES. OUTFLOW/LINGERING CLOUDS WILL HAVE TO BE MONITORED BUT SPOTTY UPPER 80S/90 DEGREE READINGS THROUGH 20Z TODAY COULD EASILY BE REPEATED SATURDAY...ESPECIALLY IF LOW CLOUDS WOULD FAIL TO BE AS WIDESPREAD AS THIS MORNING. WILL AGAIN MENTION HEAVY RAIN NRN ZONES SATURDAY EVENING AS FORECAST PRECIPITABLE WATER WAS EVEN HIGHER THAN TODAY. ADJUSTED FORECAST A LITTLE TO ACCOUNT FOR A SLOWER FRONTAL PASSAGE SUNDAY PER 12Z GFS. THUS BOOSTED POPS SUNDAY AND RAISED TEMPS A LITTLE...ALTHOUGH PRE-FRONTAL CLOUD COVER COULD LIMIT HEATING. AFTER THAT MUCH COOLER TEMPERATURES SPREAD SWD INTO MIDWEEK BEFORE RECOVERING. TRIMMED PRECIP MENTION ON TUE TO FAR NERN IA ZONES PER GFS/ECMWF. SINCE BOTH GFS/ECMWF FORECAST ANOTHER TROUGH TOWARD FORECAST AREA NEXT FRI MODEST POPS WERE INCLUDED FOR NEW DAY 7 ALONG WITH COOLER TEMPS N/W. CHERMOK && .AVIATION... 18Z TAFS FOR KOFK...KLNK AND KOMA. STILL SOME PATCHY MVFR CIGS AND VSBYS EARLY THIS AFTERNOON THEN EXPECT SCT-BKN VFR CONDITIONS LATE THIS AFTERNOON. WILL CONTINUE TO MONITOR TSRA DEVELOPMENT WITH CLUSTER OF STORMS THIS AFTERNOON IN SOUTH DAKOTA THAT WILL CLIP NORTHEAST NEBRASKA. DID INCLUDE MENTION TSRA POTENTIAL AT KOFK AFT 00Z. MORE UNCERTAINTY OVERNIGHT FOR KOMA AND KLNK...HOWEVER DID INCLUDE PRECIP MENTION AT KOMA. DUE TO VERY MOIST AIRMASS AND DECREASING WINDS...HAVE DETERIORATING CIGS AND VSBYS WITH FOG AND STRATUS AFTER 06Z TO MVFR...THEN IFR/LIFR WITH IMPROVING CONDITIONS AFTER 15Z. ZAPOTOCNY && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, May 4, 5:37 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 537 PM CDT FRI MAY 4 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 537 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY THERE IS A SLIGHT RISK FOR SCATTERED STRONG TO SEVERE STORMS ACROSS ALL OF THE OUTLOOK AREA TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE THE PRIMARY HAZARDS. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE SOUTH ALONG A SAGGING OUTFLOW BOUNDARY DRAPED ACROSS NORTHEAST NEBRASKA AND INTO WEST CENTRAL IOWA. THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST ALONG THIS BOUNDARY THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY EVENING AND SATURDAY NIGHT. A VERY UNSTABLE ATMOSPHERE WILL BE IN PLACE SATURDAY AFTERNOON BUT WARM MID LEVEL TEMPERATURES SHOULD CAP ANY DEVELOPMENT UNTIL A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS COLD FRONT SHOULD BE MOVING INTO NORTHEAST NEBRASKA DURING THE EVENING...THEN WILL SWEEP THROUGH THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY NIGHT. KERN
In the hours before
Special weather statement, May 4, 4:20 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
420 PM CDT FRI MAY 4 2012
NEZ011-042200-
KNOX NE-
420 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX COUNTY UNTIL
500 PM CDT...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR MONOWI...OR 18 MILES SOUTHEAST
OF SPENCER...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NIOBRARA AND VERDEL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR NORTHEASTERN NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4288 9825 4284 9819 4284 9814 4277 9805
4275 9800 4269 9797 4268 9799 4265 9830
4288 9831 4288 9830
TIME...MOT...LOC 2117Z 254DEG 13KT 4274 9838
MILLERSpecial weather statement, May 4, 5:39 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 539 PM CDT FRI MAY 4 2012 NEZ042-042315- PLATTE NE- 539 PM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PLATTE COUNTY UNTIL 615 PM CDT... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING DEVELOPING THUNDERSTORMS NEAR PLATTE CENTER...OR 13 MILES NORTHWEST OF COLUMBUS...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLUMBUS...PLATTE CENTER...MONROE...LINDSAY...CRESTON...HUMPHREY... TARNOV AND CORNLEA. THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 118 AND 133. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR EASTERN NEBRASKA. LAT...LON 4174 9726 4142 9725 4144 9762 4172 9774 TIME...MOT...LOC 2238Z 254DEG 14KT 4156 9754 MILLER
Local storm report, May 4, 6:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
620 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL PRIMROSE 41.62N 98.24W
05/04/2012 E1.75 INCH BOONE NE TRAINED SPOTTER
0612 PM HAIL 2 SW TARNOV 41.59N 97.53W
05/04/2012 E1.75 INCH PLATTE NE TRAINED SPOTTER
&&
DFOBERTSpecial weather statement, May 4, 6:21 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 621 PM CDT FRI MAY 4 2012 NEZ033-034-044-042345- DODGE NE-BURT NE-CUMING NE- 621 PM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DODGE...WEST CENTRAL BURT AND CUMING COUNTIES UNTIL 645 PM CDT... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEST POINT...OR 36 MILES SOUTHEAST OF NORFOLK...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEST POINT AND UEHLING. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 275 BETWEEN MILE MARKERS 113 AND 124. HIGHWAY 77 BETWEEN MILE MARKERS 135 AND 136. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT SATURDAY MORNING FOR WEST CENTRAL IOWA AND NORTHEASTERN NEBRASKA. LAT...LON 4198 9651 4171 9645 4172 9682 4189 9686 TIME...MOT...LOC 2316Z 260DEG 12KT 4181 9677 MILLER
Local storm report, May 4, 6:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
629 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL NEWMAN GROVE 41.75N 97.78W
05/04/2012 M1.75 INCH MADISON NE LAW ENFORCEMENT
&&
DFOBERTSpecial weather statement, May 4, 6:32 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
632 PM CDT FRI MAY 4 2012
NEZ043-044-051-050000-
DODGE NE-COLFAX NE-SAUNDERS NE-
632 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE...
SOUTHEASTERN COLFAX AND NORTHWESTERN SAUNDERS COUNTIES UNTIL 700
PM CDT...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR SCHUYLER...OR 20 MILES EAST OF
COLUMBUS...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH BEND...MORSE BLUFF AND ROGERS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR EAST CENTRAL NEBRASKA.
LAT...LON 4150 9702 4165 9676 4141 9668 4143 9690
4145 9691 4144 9696 4144 9697
TIME...MOT...LOC 2330Z 255DEG 14KT 4146 9696
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:05 PM CDT | Special Weather Statement | OAX | Thurston | 25 min |
| May 3, 7:25 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 35 min |
| May 3, 7:54 PM CDT | Areal Flood Advisory | OAX | Cuming, Thurston | 2 hr |
| May 3, 8:01 PM CDT | Areal Flood Advisory | OAX | Platte | 119 min |
| May 3, 8:10 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 35 min |
| May 3, 8:47 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 28 min |
| May 3, 11:06 PM CDT | Special Weather Statement | OAX | Richardson | 39 min |
| May 3, 11:15 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 45 min |
| May 4, 1:49 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 26 min |
| May 4, 2:12 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 42 min |
| May 4, 2:50 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 24 min |
| May 4, 3:35 PM CDT | Special Weather Statement | OAX | Knox | 25 min |
| May 4, 4:20 PM CDT | Special Weather Statement | OAX | Knox | 40 min |
| May 4, 5:39 PM CDT | Special Weather Statement | OAX | Platte | 36 min |
| May 4, 5:53 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 52 min |
| May 4, 6:02 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 43 min |
| May 4, 6:11 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 34 min |
| May 4, 6:21 PM CDT | Special Weather Statement | OAX | Cuming | 24 min |
| May 4, 6:32 PM CDT | Special Weather Statement | OAX | Dodge | 28 min |
| May 4, 6:36 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 39 min |
| May 4, 6:52 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.